Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 330, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 12, 2010, 1:24 PM CDT for Hickman County, Maury County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2010, 1:24 PM CDT (18:24 UTC)
- Expired
- Oct 12, 2010, 2:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:29 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 12, 10:29 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1029 AM CDT TUE OCT 12 2010 .UPDATE...UPDATED THE ZONE PACKAGE TO REMOVE MORNING WORDING. PARAMETERS OF THE FORECAST ARE UNCHANGED. CURRENT RADAR ACTIVITY IS RATHER SPARSE OVER THE REGION. HOWEVER...SIGNIFICANT DESTABILIZATION IS EXPECTED BY AFTERNOON WITH SCATTERED TSTMS EXPECTED TO DEVELOP OVER THE AREA. SVR TSTMS SEEMS A REMOTE POSSIBILITY GIVEN THE LACK OF 0-3 KM SHEAR. HOWEVER... DESTABILIZATION THIS AFTERNOON MAY SUPPORT STRONG TSTMS WITH GUSTY WINDS AND NON-DESTRUCTIVE HAIL SIZES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Oct 12, 4:28 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT TUE OCT 12 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS A COLD FRONT MOVES INTO THE REGION. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. 04
In the hours before
Local storm report, Oct 12, 1:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 12 N CENTERVILLE 35.97N 87.45W
10/12/2010 M1.00 INCH HICKMAN TN AMATEUR RADIO
QUARTER SIZE HAIL REPORTED BY SPOTTER
&&
MDAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 21 min |
| Oct 12, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 46 min |
| Oct 12, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 39 min |
| Oct 12, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Williamson | 29 min |
| Oct 12, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 59 min |
| Oct 12, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 44 min |
| Oct 12, 4:21 PM CDT | Flash Flood Warning | OHX | Lewis | 3 hr |
| Oct 12, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 30 min |
| Oct 12, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 31 min |
| Oct 12, 5:15 PM CDT | Areal Flood Advisory | OHX | Smith, Wilson | 2 hr |
| Oct 12, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 20 min |
| Oct 12, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 19 min |
| Oct 12, 5:37 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Maury | 3 hr |
| Oct 12, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 11 min |
| Oct 12, 6:26 PM CDT | Flash Flood Warning | OHX | Lewis, Perry, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.